Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Finite group actions and nonseparating $ 2$-spheres

Author: Steven P. Plotnick
Journal: Proc. Amer. Math. Soc. 90 (1984), 430-432
MSC: Primary 57S17; Secondary 57M12, 57M25
MathSciNet review: 728363
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend the splitting theorem of Meeks-Yau for finite group actions on three-manifolds to include manifolds containing nonseparating $ 2$-spheres, and give applications to branched covers of links.

References [Enhancements On Off] (What's this?)

  • [1] C. McA. Gordon and R. A. Litherland, Incompressible surfaces in branched coverings, Sympos. Smith Conjecture, Columbia Univ., 1979 (to appear). MR 758466
  • [2] P. K. Kim and J. L. Tollefson, Splitting the PL involutions of non-prime $ 3$-manifolds, Michigan Math. J. 27 (1980), 259-274. MR 584691 (81m:57007)
  • [3] W. H. Meeks III, L. Simon and S. T. Yau, Embedded minimal surfaces, exotic spheres, and manifolds with positive Ricci curvature, preprint.
  • [4] W. H. Meeks III and S. T. Yau, Topology of three dimensional manifolds and the embedding problems in minimal surface theory, Ann. of Math. (2) 112 (1980), 441-484. MR 595203 (83d:53045)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S17, 57M12, 57M25

Retrieve articles in all journals with MSC: 57S17, 57M12, 57M25

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society